Neneng Ratnasari, Harakati Wangi, Putut Bayupurnama, Sutanto Maduseno, Siti Nurdjanah
Am J Case Rep 2008; 9:371-374
Available online: 2008-09-01
Background: A steatohepatitis in Multiple Myeloma which is caused by drug induced chemotherapy ussually appear after using the chemotherapy agents. However, the steatohepatitis which is caused by re-exposure and accumulating dose of cyclophosphamide + dexamethasone, and the clinical symptoms which are appeared after several months discontinuing chemotherapy is a rare case.
Case Report: A 41-year-old man with relapsed of Mutiple Myeloma (MM) grade III suffered non-alcoholic steatohepatitis (NASH) 10 months after discontinuing chemoteraphy agents (cyclophosphamide 400 mg + dexamethason 40 mg day 1–4; 5 cycles). A diagnosis of NASH is performed based on increasing of transaminase enzymes, negative serology tests of hepatitis viral (HBsAg and anti-HCV), normal iron status, a bright liver on liver ultrasound feature and liver biopsy which the result of histological examination (H&E) showed steatosis grade 3 with steatohepatitis grade 2 and fibrosis grade 2.
Conclusions: We reported a moderate steatohepatitis and mild fibrosis patient that is caused by chemotherapy agents (cyclophosphamine + dexamethasone). The clinical symptoms appeared after 10 months of discontinuing chemotherapy.
Keywords: non alcoholic steatohepatitis, Multiple Myeloma, cyclophospamide, Dexamethason